MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRT150
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d6a: not applicable, as the lens was not implanted.Section d6b: not applicable, as the lens was not implanted, hence not explanted.Section h3:the device was not returned for evaluation as it was discarded therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempts has been made to obtain missing information; however, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that during implantation of the preloaded multifocal intraocular lens (iol), model drt150, into the patient¿s right eye, resistance was encountered during lens advancement, resulting in the lens tearing.Patient contact occurred.Additional information confirmed that the lens was partially delivered, and no additional surgical maneuvers beyond standard technique were required to facilitate lens delivery and positioning.The procedure was completed successfully using a replacement lens of the same model and diopter.No patient injury was reported, and no unplanned medical or surgical interventions (such as vitrectomy, incision enlargement, or suturing) were required.The current patient outcome is reported as doing well.The stablevisc ophthalmic viscosurgical device (ovd) was used to fill the cartridge prior to lens loading at room temperature.The cartridge was prepared with balanced salt solution (bss) or ovd via the hydration port.One twist of the injector knob was performed to advance the lens into the cartridge, and an additional twist was completed prior to handing the handpiece to the surgeon.The lens remained in the cartridge for no longer than two minutes before use.It was reported that the surgeon initially advanced the lens into the cartridge; however, it is unknown whether resistance was encountered at that stage.The complaint device was discarded.No additional information was provided.

Brand Name
TECNIS ODYSSEY TORIC II IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key25356476
Report Number3012236936-2026-000159
Device Sequence Number15914428
Product Code MFK
UDI-Device Identifier05050474811379
UDI-Public(01)05050474811379(17)271119
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRT150
Device Catalogue NumberDRT1500210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2026
Initial Report FDA Received Date06/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale
Patient Weight79 KG
Patient EthnicityHispanic
Patient RaceWhite